• Metronidazole-induced pancreatitis.

      O'Halloran, E; Hogan, A; Mealy, K; Department of Surgery, Wexford General Hospital, Wexford, Ireland. ohalloranemily@gmail.com (2010)
      A 25-year-old caucasian lady presented to the Accident & Emergency department complaining of acute onset severe epigastric pain radiating through to the back with associated nausea and vomiting. A diagnosis of acute pancreatitis was made. Symptoms commenced after the third dose of Metronidazole therapy prescribed for a recurrent periodontal abscess. The patient described a similar episode 10 months previously. On neither occasion were any other medications being taken, there was no history of alcohol abuse and no other gastro-intestinal aetiology could be identified on imaging. Symptoms resolved quickly upon discontinuation of the antibiotic agent. We conclude therefore that Metronidazole can reasonably be identified as the only potential causative agent.